English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/93007
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Dispersion variance for transport in heterogeneous porous media

AutorDentz, Marco ; Barros, Felipe P. J. de
Palabras claveSelf averaging
Stochastic modeling
Fecha de publicaciónjun-2013
EditorAmerican Geophysical Union
CitaciónWater Resources Research 49(6): 3443-3461 (2013)
ResumenWe study dispersion in heterogeneous porous media for solutes evolving from point-like and extended source distributions in d=2 and d=3 spatial dimensions. The impact of heterogeneity on the dispersion behavior is captured by a stochastic modeling approach that represents the spatially fluctuating flow velocity as a spatial random field. We focus here on the sample-to-sample fluctuations of the dispersion coefficients about their ensemble mean. For finite source sizes, the definition of dispersion coefficients in single realizations is not unique. We consider dispersion measures that describe the extension of the solute distribution, as well as dispersion coefficients that quantify the solute spreading relative to injection points of the partial plumes that constitute the solute distribution. While the ensemble averages of these dispersion quantities may be identical, their fluctuation behavior is found to be different. Using a perturbation approach in the fluctuations of the random flow field, we derive explicit expressions for the temporal evolution of the variances of the dispersion coefficients between realizations. Their evolution is governed by the typical dispersion time over the characteristic heterogeneity scale and the dimensions of the source distribution. We find that the dispersion variance decreases toward zero with time in d=3 spatial dimensions, while in d=2 it converges toward a finite long time value that is independent of the source dimensions. © 2013. American Geophysical Union. All Rights Reserved.
Versión del editorhttp://dx.doi.org/10.1002/wrcr.20288
Identificadoresdoi: 10.1002/wrcr.20288
issn: 0043-1397
e-issn: 1944-7973
Aparece en las colecciones: (IDAEA) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
dispersion_variance_Dentz.pdf523,02 kBAdobe PDFVista previa
Mostrar el registro completo

Artículos relacionados:

NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.